or Connect
DenimBlog.com › Welcome to the DenimBlog Community! › Womens Designer Jeans › Ladies Lounge › Gosh, I'm depressed...stupid depo!
New Posts  All Forums:Forum Nav:

Gosh, I'm depressed...stupid depo!

post #1 of 16
Thread Starter 
So, this last November/December I was having a really bad headache. It wouldn't go away for anything, so after four days I went to the University Clinic. I was certain it was a sinus headache, but the nurse practitioner refused to believe it and wrote in my chart that I have migraines. Sure, I've had a migraine before...and might get one once a year, but it's not like a commonly occuring thing, and they go away with some tylenol and a nap.

Anyway, so then this last spring when I went in for my annual, the woman I was put with (another nurse pract.) would NOT refill my regular birth control (the nuva ring) because it contains estrogen, and that increases the risk for stroke in women who get migraines. Augh. I told her about the event and how I'm certain it was a misdiagnoses and such and she still told me no, and that I'd have to come in and talk with an actual doc about it. SO, I did, and she told me the same thing...and only wanted me to be on depo. I never really wanted to be on depo b/c I've read about all the side effects of it, and that just doesn't sound fun, but I did it anyway as a test sort of thing...

I've been on it since June, and I've had a constant flow SINCE then...and not only that, my appetite is out of control and I'm getting to be quite the tubby. I work out, and that doesn't even seem to matter. It's depressing...

Today, I ripped the entire ass cheek out of my favorite pair of Paiges.

I need to be able to start a diet of some sort that's actually FILLING until I can get this crap out of my system and get back to normal. I used to weigh around 125, and now I'm like 136. I don't feel comfortable in any of my clothes, or around anyone. What can I do in the meantime?!

post #2 of 16
Be prepared for a year wait.... sorry, even after the shot it takes about that long for your ssytems to return to normal... Hope you don't plan on having kids either.... Depro will most likely make that pretty hard for you in less you're really lucky, which I wouldn't coutn on.... Why would you try it after reading all the bad posts, shit it almost KILLED me?
post #3 of 16
I'm so sorry, weight gain due to med is the worst. I'm not a nutritionist or in the best shape, but I lost medication weight by counting calories and eating TONS of low cal snacks...all the time (like pickles and cup of soups) and I ran my ass off everyday. I cut out drinking (which is a horrible habit of mine) too.

I kinda just sucked it up too my doctor pretty much said flat out, "your going to gain a bit of weight, and then your body will stablize again." Ya, great, 15lbs later it finally did.

It will stop though, espically since your not taking the medication anymore. I understand your frustration!!!
post #4 of 16
Holy crap, ripping your paiges? That sucks!

If you want a filling diet that is low in calories, read volumetrics or Eat to Live. (Eat to Live is vegan, volumetrics is simply based on the principle of getting full for as few calories as possible. The author of eat to live endorses volumetrics.)

Eat large salads before every meal, lots of fruit, beans, etc. All of your grains should be whole grain. No juices or liquid cals, and I'd even stay away from artificial sweeteners because they can make some people crave sweets. Make your soups broth or vegetable based. (No cream of... soups though).
post #5 of 16
I'm sorry, Constantine! It sounds like you are going through a rough patch. I was on depo for about a year quite a few years back. I didn't gain weight, which seems to be a usual complaint, but I hated how it made me feel. I felt so emotionless and like a robot. It didn't take long after I stopped it though, to begin to feel better (maybe a few months and I was back to normal). I have a happy, healthy 2 year old now and had no problems conceiving at all.

Volumetrics is a great concept. I agree with Rivkah on that.

Also, try changing your workout up a bit. Variety is the key to seeing continued results. Try a pilates class or video, a spinning class, or circuit weight training... Anything new; you get the idea. It'll give you a new goal, too, and a self-esteem boost!

Hope you feel more like yourself again real soon. Keep us posted!
post #6 of 16
Thread Starter 
I ordered Volumetrics. Hopefully that'll have some helpful tips for me. Unfortunately, even though I LOVE salads, they mess my stomach up as much as eating an entire head of broccoli would for most people.
post #7 of 16
the same thing happened to me! (except, this was about 8 years ago, and it was a pair of Calvin Klein jeans)

Good thing though? Getting off Depo didn't affect me in any way, no troubles with my cycle (which after having constant flow for 6 months, ugh, did go right back to normal), and the weight fell right off after that.

It'll be out of your system before you know it and everything will be back to normal
post #8 of 16
I wonder why any doctor would prescribe Depo when there have been such severe documented side effects and tons of other options for BC out there?
post #9 of 16
Quote:
Originally Posted by liquid_krystale View Post
I wonder why any doctor would prescribe Depo when there have been such severe documented side effects and tons of other options for BC out there?
I wonder that too. I haven't heard one good thing about depo. I am pretty sure I read that it's under review. It needs to stop being prescribed.
post #10 of 16
I so dont mean to be the debbie downer of this thread but I hope all of you that take depo shot will seriously consider changing to another method of BCP.. as some of yall know I am a drug rep and I have a drug for osteoperosis.. bone loss.. well today the medical community is learning so much more about drugs and their effects on our bone and bone metabolism.. one of them is depo.. the ob/gyn offices are seeing an increasing number of young pre menopausal ( like mid to late 30's) women who are presenting with severe bone loss.. their tscores ( its what the DEXA measures your BMD to be) are seriously in the osteopenic/oesteoperotic range..

so please if you can check out the many other BC options that are availabe to you today.. wether it is a low dose pill, patch, ring. or even IUD..

the long term consequences of bone loss are not something any of us want to face..
post #11 of 16
^ I am currently going through treatment for Osteoporosis because of Depo I was diagnosed with it at age 28 . . .
post #12 of 16
Quote:
Originally Posted by liquid_krystale View Post
I wonder why any doctor would prescribe Depo when there have been such severe documented side effects and tons of other options for BC out there?
What are the severe side effects aside from the bone loss??
The weight gain and long periods don't effect everyone
post #13 of 16
Lol...I would have thought osteoporsis would be considered a severe side effect, n'est ce pas?
post #14 of 16
In my family there are 3 of us girls. Both of my sisters went on depo and I refused. They both ended up having irregular paps, and my little sister actually was diagnosed with the stage before cervical cancer at 22. She had to go and get her inside froze to shed all of the irregular cells. They both had to go for paps every 6 months for 3 years to make sure it hadn't progressed. Both got diagnosed with depression, both had weight gain of more than 20lbs, and both got very bad PMS. I would never ever let a doctor convince me to go on it. I am the only normal one and I am the only one that never was on it.
post #15 of 16
I was on depo for 9 years, no ill effects for me. My period came back within about 3 months, and then I went on the ring, and cycle that continuously because I hate my period.

However, if I were you I would get off the depo and try something else. Let your body go back to normal and experiment with some other birth controls. There are so many options out there.
post #16 of 16
Hi Constantine,

I was on depo for seven years; off now for about three. It completely messed my body up. The post above from Sheri da Cutie, is partially about me. She is my younger sister. The weight gain was the least of my problems. I was getting so tired all of the time. No energy at all. And it completely changed my emotional behaviour. Finally after seven years of in and out of the doctors office, testing my thyroid, taking paxil for a year, and a rediculous amount of test, I was sent to an endocrinologist. He said that depo if fine to take for short term ( a year or two), but in the long term, it encourages the body to start producing less estrogen. This in term causes a decrease in bone density and can lead to osteoporosis. I would stop getting the injections if I was you. It will take six months or so for your body to get back on track, but it was avoid causing more damage to your body. I am still in the process of getting healthier. It is just not worth damaging your body. You haven't been on it too long, so the weight shouldn't take too long to come off. Just eat clean; good amounts of protein and veggies and fruits. Stay away from starchy carbs and sugars. And excercise. Cardio is always good, but don't forget about some weight training. The more lean muscle you have, the more calories you will burn. Good Luck!
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Ladies Lounge
DenimBlog.com › Welcome to the DenimBlog Community! › Womens Designer Jeans › Ladies Lounge › Gosh, I'm depressed...stupid depo!